Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 3, 2017, 10:31 PM CDT for Finney County, Lane County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 10:31 PM CDT (03:31 UTC)
- Expired
- Jul 3, 2017, 11:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Lane County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2363 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.2
The text
As transmitted.
906
WWUS83 KDDC 040331
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1031 PM CDT MON JUL 3 2017
KSZ044-045-063-064-077-040430-
Gray KS-Finney KS-Hodgeman KS-Lane KS-Ness KS-
1031 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR FINNEY...SOUTHEASTERN SCOTT...
WESTERN NESS...NORTHWESTERN HODGEMAN...SOUTHWESTERN TREGO...LANE AND
NORTHERN GRAY COUNTIES UNTIL 1130 PM CDT...
At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shallow Water, or 7 miles south of Scott City, moving southeast at 30
mph.
Wind gusts of 50 to 55 mph will be possible with and ahead of this
storm.
Locations impacted include...
Garden City, Dighton, Holcomb, Pierceville, Utica, Alamota,
Charleston, Arnold, Shields, Beeler, Pendennis, Plymell, Kalvesta,
Amy, Garden City Regional Airport, The Lowe Elevator, Finney State
Lake, Concannon State Lake and The Tennis Elevator.
LAT...LON 3870 10000 3794 10023 3774 10107 3807 10108
3827 10073 3827 10068 3870 10059
TIME...MOT...LOC 0330Z 297DEG 27KT 3838 10086
$$
RBURGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:31 PM CDT, 4 hours earlier.
Area forecast discussion, Jul 3, 6:31 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Dodge City KS 631 PM CDT Mon Jul 3 2017 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Tuesday) Issued at 256 PM CDT Mon Jul 3 2017 Warm front has lifted a bit further north into west central Kansas, as noted in the weak reflectivity extending from near Syracuse- Garden-Dodge and through Greensburg into south central Kansas. Based on the convective allowing models interpretations, the more scattered to numerous severe convective storms this evening should be primarily confined to the warm front region and warm sector, across south central Kansas counties and into western Oklahoma. The severe parameters are supportive of an enhanced convective wind threat and marginal threat for large hail. Tornado risk is negligible short of a brief spinup. HRRR continues to show a secondary broken line of storms moving into western Kansas from in the later evening hours, but has become somewhat an outlier of the numerical models. No significant change in overnight temperatures, again mild in the 60. Tuesday may be somewhat influenced by leftover widespread outflow across the area, light and variable winds and no obviously discernible convergence zone for lift. .LONG TERM...(Tuesday night through Monday) Issued at 256 PM CDT Mon Jul 3 2017 Thunderstorm opportunities Tuesday night are likely relegated to the extreme west, based on higher terrain upslope surface flow convection to move into west central KS. Similar overnight temperatures in the mid 60s are forecast for the overnight and Wednesday morning. ECMWF develops a large ridge across the intermountain west which persists through the end of the forecast period, which is not a conducive setup for widespread severe. Highs are likely to remain in the 90s with lows in the mid and upper 60s through this period. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 629 PM CDT Mon Jul 3 2017 A cluster of thunderstorms will continue south and southeast of Dodge City early this evening. Radar and surface observations at 23z indicating multiple outflow boundaries from these storms in the Liberal and Dodge City area so winds at these locations are expected to be variable but primarily from the east at around 15 knots for the next few hours. As these storms move into Oklahoma early tonight winds across western Kansas will become south southeast at 10 to 15 knots. The RAP and NAM this evening both suggesting some low status/fog possible between 09z and 15z Tuesday at Dodge, Garden, and possibly even Liberal. Based on model soundings this moist layer appears shallow so am leaning towards mainly MVFR visibilities in fog. Otherwise VFR conditions can be expected. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 90 66 92 / 50 10 20 10 GCK 62 92 64 94 / 30 10 20 10 EHA 62 94 64 94 / 30 10 20 10 LBL 65 94 66 94 / 30 10 20 10 HYS 65 88 66 91 / 40 10 20 10 P28 67 89 67 91 / 60 20 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Burgert
Hazardous weather outlook, Jul 3, 4:07 AM CDT, 18 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 407 AM CDT Mon Jul 3 2017 KSZ030-031-043>046-061>066-074>081-084>090-040915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 407 AM CDT Mon Jul 3 2017 /307 AM MDT Mon Jul 3 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Thunderstorms will be possible across much of southwest and central Kansas late this afternoon and evening. A few storms could become severe capable of producing quarter to golf ball size hail and damaging winds in excess of 60 mph. Day 1 Hazards ------------- * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Flooding: Limited risk * Lightning: Elevated risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. && For more details visit our webpage http://weather.gov/ddc/ehwo 32
In the hours before
Special weather statement, Jul 3, 4:34 PM CDT, 5 hours 57 minutes before
Special Weather Statement National Weather Service Dodge City KS 434 PM CDT MON JUL 3 2017 KSZ087-088-032230- Meade KS-Clark KS- 434 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE AND SOUTHWESTERN CLARK COUNTIES UNTIL 530 PM CDT... At 433 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Meade State Lake, or 15 miles south of Meade, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Englewood and Acres. A severe thunderstorm watch remains in effect until 1100 PM CDT for southwestern Kansas. LAT...LON 3717 10043 3720 9984 3700 9968 3700 10050 TIME...MOT...LOC 2133Z 271DEG 14KT 3707 10026 FINCH
Special weather statement, Jul 3, 9:20 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
920 PM CDT MON JUL 3 2017
KSZ061-062-040315-
Kearny KS-Hamilton KS-
920 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON AND
NORTHWESTERN KEARNY COUNTIES UNTIL 1015 PM CDT/915 PM MDT/...
At 919 PM CDT/819 PM MDT/, Doppler radar was tracking a strong
thunderstorm 14 miles southwest of Horace, or 14 miles southwest of
Tribune, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Syracuse and Medway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3826 10203 3826 10131 3802 10149 3791 10177
3813 10204
TIME...MOT...LOC 0219Z 311DEG 25KT 3829 10189
FINCHSpecial weather statement, Jul 3, 9:40 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Dodge City KS
940 PM CDT MON JUL 3 2017
KSZ043-062-063-040345-
Finney KS-Kearny KS-Scott KS-
940 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY...
NORTHWESTERN FINNEY AND SCOTT COUNTIES UNTIL 1045 PM CDT...
At 940 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Leoti, moving southeast at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Scott City, Modoc, Shallow Water, Pence, Scott State Lake and The
Tractor Elevator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3870 10071 3834 10084 3821 10116 3826 10120
3827 10112 3870 10113
TIME...MOT...LOC 0240Z 300DEG 32KT 3861 10131
FINCHSpecial weather statement, Jul 3, 10:18 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Dodge City KS 1018 PM CDT MON JUL 3 2017 KSZ074-084-040415- Stanton KS-Morton KS- 1018 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORTON AND SOUTHWESTERN STANTON COUNTIES UNTIL 1115 PM CDT... At 1018 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Stonington, or 25 miles southwest of Johnson City, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Richfield, The Saunders Elevator and Cimarron Grassland Recreation Area. LAT...LON 3748 10204 3755 10170 3708 10171 3717 10204 TIME...MOT...LOC 0318Z 287DEG 17KT 3733 10211 RBURG
Special weather statement, Jul 3, 10:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1031 PM CDT MON JUL 3 2017
KSZ044-045-063-064-077-040430-
Gray KS-Finney KS-Hodgeman KS-Lane KS-Ness KS-
1031 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR FINNEY...SOUTHEASTERN SCOTT...
WESTERN NESS...NORTHWESTERN HODGEMAN...SOUTHWESTERN TREGO...LANE AND
NORTHERN GRAY COUNTIES UNTIL 1130 PM CDT...
At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shallow Water, or 7 miles south of Scott City, moving southeast at 30
mph.
Wind gusts of 50 to 55 mph will be possible with and ahead of this
storm.
Locations impacted include...
Garden City, Dighton, Holcomb, Pierceville, Utica, Alamota,
Charleston, Arnold, Shields, Beeler, Pendennis, Plymell, Kalvesta,
Amy, Garden City Regional Airport, The Lowe Elevator, Finney State
Lake, Concannon State Lake and The Tennis Elevator.
LAT...LON 3870 10000 3794 10023 3774 10107 3807 10108
3827 10073 3827 10068 3870 10059
TIME...MOT...LOC 0330Z 297DEG 27KT 3838 10086
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:20 PM CDT | Special Weather Statement | DDC | Hamilton | 55 min |
| Jul 3, 9:24 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 56 min |
| Jul 3, 9:40 PM CDT | Special Weather Statement | DDC | Scott | 65 min |
| Jul 3, 9:48 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 57 min |
| Jul 3, 10:18 PM CDT | Special Weather Statement | DDC | Morton | 57 min |
| Jul 3, 11:24 PM CDT | Special Weather Statement | DDC | Ford, Gray, Hodgeman | 66 min |
| Jul 4, 12:34 AM CDT | Special Weather Statement | DDC | Stafford | 56 min |
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.